Alert archive / Tennessee / River Flood Advisories in 2019

River Flood Advisory 9, NWS Nashville, TN

January 1, 2019Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Jan 1, 2019, 10:35 AM CST for Davidson County, Tennessee. It took effect at Jan 1, 2019, 11:30 AM CST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2019, 10:35 AM CST (16:35 UTC)
In effect from
Jan 1, 2019, 11:30 AM CST
Expired
Jan 2, 2019, 4:22 PM CST
In force
29 hr
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River near Penington Bend (PNBT1). The gauge peaked at 42.89 ft at Jan 1, 2019, 9:00 PM CST.

actionminormoderate40455001/0101/0201/03
Action stage
42 ft
Minor stage
47 ft
Moderate stage
51 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03430320, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 1, 9:10 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jan 1, 9:10 AM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
910 AM CST Tue Jan 1 2019

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Happy New Year!

It's relatively quiet across Middle TN at update time this
morning. Mostly cloudy skies and temperatures are hovering the
40s. We'll warm up a little more today, but clouds will mitigate
too much of a warm up.

After all of yesterday's rainfall, our focus is now on Middle TN
rivers, many of which are in Action Stage (not quite to Flood
Stage), and a few that are now forecast to go into Flood Stage
over the next day or so. The hopes are that rivers can recede a
bit in the next 24-36 hours because rains are going to return to
the mid-state as early as tomorrow afternoon. We're not
forecasting much through Wednesday night, but another inch is
possible Thursday night going into Friday. More on that with the
full forecast package this afternoon.

For more on the rivers that are in Action or Flood Stage, please
visit water.weather.gov/ahps.

&&

.AVIATION...
12Z TAF DISCUSSION.

CIGS have been MVFR at all sites except CKV, where skies are
currently SKC. Models continue to indicate that CIGS at
CKV/BNA/MQY/CSV will remain (or return to) MVFR through the day.
Light fog may also reduce visibilities Wednesday morning.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........Schaper
Hazardous weather outlook, Jan 1, 5:06 AM CST, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
506 AM CST Tue Jan 1 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-021115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
506 AM CST Tue Jan 1 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Rain chances return Wednesday and continue through Saturday
morning, which may lead to localized flooding and additional
rises on area rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 6:29 PM CSTRiver Flood AdvisoryOHXHickman17 hr
Dec 31, 6:54 PM CSTRiver Flood AdvisoryOHXGiles35 hr
Dec 31, 7:00 PM CSTRiver Flood AdvisoryOHXHickman25 hr
Dec 31, 7:12 PM CSTRiver Flood AdvisoryOHXBedford6 hr
Dec 31, 10:46 PM CSTRiver Flood AdvisoryOHXLawrence13 hr
Jan 1, 5:49 AM CSTRiver Flood AdvisoryOHXMaury9 hr
Jan 1, 7:00 AM CSTRiver Flood AdvisoryOHXDavidson28 hr
Jan 1, 9:05 AM CSTRiver Flood WarningOHXHickman3 days
Jan 1, 9:10 AM CSTRiver Flood WarningOHXPerry28 hr
Jan 1, 9:31 AM CSTRiver Flood AdvisoryOHXDavidson31 hr
Jan 1, 10:31 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson22 hr
Jan 1, 11:05 AM CSTRiver Flood AdvisoryOHXBedford28 hr
Jan 1, 1:49 PM CSTRiver Flood AdvisoryOHXDavidson, Williamson3 hr

Nearby

River Flood Advisories in Tennessee, 2019Every river flood advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.